MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL VANTAGE ARC; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL VANTAGE ARC; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1053958
Medical Device Problem Codes Device-Device Incompatibility (2919); Compatibility Problem (2960); Unintended Compatibility (4047)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer has requested an accuracy check as they have experienced issues with accuracy.The customer has been using alpha omega's (third party], microdrive, which is non-compatible with leksell vantage.
 
Additional Manufacturer Narrative
Initial investigation is based on information from the user regarding the case and investigation of the arc system together with its frame holder.The system was investigated regarding accuracy.No mechanical faults that could explain a shift in the size reported could be found.The system is within speciation of mechanical accuracy.No injury of the patient has been reported.The root cause has not been confirmed yet.The customer has been using alpha omega's (third party], microdrive, which is non-compatible with leksell vantage.The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Additional Manufacturer Narrative
D4 updated.H4 updated.H6 updated.H10 updated: the investigation was completed by conducting a thorough evaluation of the product and the reported information.The customer requested an accuracy check as they had seen a discrepancy when using the system for one dbs implantation.This site is using a microdrive supplied by a third party (alpha omega) in conjunction with the leksell vantage stereotactic system.The leksell vantage stereotactic system has been investigated regarding mechanical accuracy and it is well within specification.The leksell vantage stereotactic system has been investigated with an alpha omega microdrive but not the customer's own microdrive as this was not available for testing.The investigation concluded that microdrive (alpha omega) is incorrectly interfacing the leksell vantage stereotactic system in a way that it may cause a significant shift both anterior and lateral (accuracy error).This shift is seen for the system tested only and is judged to be highly dependent on the combination of microdrive (alpha omega) measurements and the stop holder measurements.Tests were also repeated with the leksell vantage stereotactic system using elekta microdrive which show much better accuracy (within specification) than using the alpha omega microdrive due to correct interfacing to the system.The root cause could therefore be concluded to be caused by incompatibility by a third party product.Alpha omega is claiming compatibility with all elekta instrument ab's stereotactic systems on the market.Elekta instrument ab has on several occasions informed alpha omega that interfacing towards only the stop holder is incorrect and will cause accuracy issues.Elekta instrument ab recommended alpha omega to review their interfacing design and stated that alpha omega cannot claim compatibility with elekta instrument ab's stereotactic systems.No injury of the patient have been reported and no replacement of leads were needed.No product related issues could be found with leksell vantage stereotactic system.

Brand Name
LEKSELL VANTAGE ARC
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
Manufacturer (Section G)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW   SE103 93
Manufacturer Contact
pms
cornerstone
london road
crawley, west sussex RH10 -9BL
UK   RH10 9BL
MDR Report Key16137999
Report Number9612186-2023-00001
Device Sequence Number6651497
Product Code HAW
UDI-Device Identifier07340048304399
UDI-Public07340048304399
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Model Number1053958
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown